MAUDE Adverse Event Report: MENTOR MEDICAL SYSTEM B.V. MENTOR MEMORYSHAPE BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR MEDICAL SYSTEM B.V. MENTOR MEMORYSHAPE BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number 3341355
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Deformity/ Disfigurement (2360)
Date of Event 01/01/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a female patient underwent an unspecified breast surgery with a mentor memoryshape breast implant 475cc gel breast prosthesis that ruptured post implantation.At the time of this report, mentor has received no information regarding explantation or an expected explantation date.
 
Additional Manufacturer Narrative
At the time of this report, mentor has received no information regarding explantation or an expected explantation date.It is unknown at this time if the device will be made available for return.As a result, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.Since no lot number was provided, no manufacturing record evaluation review could be performed.Reason for device explant and/or reoperation: n/a.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 08-jun-2022, the mentor failure analysis lab received the device for evaluation.The suspect medical device is catalog #334-1355, lot #6429789.An explantation date was not reported.Reason for device explant and/or reoperation: breast prosthesis rupture.Lot #6429789 was manufactured in mentor¿s leiden manufacturing facility.Mentor medical systems b.V, located in leiden, the netherlands, is a foreign manufacturer of medical devices that are not cleared or approved for sale in the us.It is a separate legal entity from mentor texas.Per 21 cfr 803.58 and "medical device reporting for manufacturers" (fda guidance document issued on november 8, 2016), we are ¿not required to submit mdr reports for events occurring in other countries for a device that is manufactured in a foreign country and that is not cleared or approved for marketing in the us.However, if mentor becomes aware of information that reasonably suggests a device has malfunctioned and that a similar device that is marketed in the us would be likely to cause or contribute to a death or serious injury if the malfunction were to recur, then mentor should report the device malfunction that occurred outside the us." since mentor medical systems b.V.Do not market any devices in the us, manufacture & market all their devices outside the us, and have never held fda approval nor clearance for any of their products, their devices do not meet the criteria for mdr reportability.No additional reports will be submitted for this event as mdr reports are not required for this device.G1.Manufacturer contact phone number: (b)(6).G1.Manufacturer site fax: (b)(6).G1.Manufacturer site phone: (b)(6).Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYSHAPE BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR MEDICAL SYSTEM B.V.
zernikedreef 2
leiden TX 2333 CL
NL  2333 CL
Manufacturer (Section G)
MENTOR TEXAS
zernikedreef 2
leiden TX 2333 CL
NL   2333 CL
Manufacturer Contact
maikel ruijgers
zernikedreef 2
leiden, TX 2333 -CL
NL   2333 CL
6465917981
MDR Report Key14271560
Report Number1645337-2022-04937
Device Sequence Number5702886
Product Code FTR
UDI-Device Identifier00081317005353
UDI-Public00081317005353
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P060028
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/01/2015
Device Model Number3341355
Device Catalogue Number334-1355
Device Lot Number6429789
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/11/2022
Supplement Date Received by Manufacturer06/08/2022
Initial Report FDA Received Date05/03/2022
Supplement Report FDA Received Date06/23/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/16/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexFemale